Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 27, 2021, 8:21 PM EDT for Champaign County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 8:21 PM EDT (00:21 UTC)
- Expired
- Aug 27, 2021, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Hail
- 0.25 in
- Wind
- 50
County Champaign County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018
WWUS81 KILN 280021
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
821 PM EDT Fri Aug 27 2021
OHZ052-053-280045-
Champaign OH-Clark OH-
821 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CHAMPAIGN AND NORTHWESTERN CLARK COUNTIES THROUGH 845 PM EDT...
At 821 PM EDT, a strong thunderstorm was located near St. Paris,
moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
St. Paris, Christiansburg, North Hampton, Tremont City, Thackery,
Millerstown, Westville, Terre Haute, State Route 41 at State Route
235 and Dialton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4019 8387 4002 8378 3996 8404 4003 8404
4008 8403 4012 8403
TIME...MOT...LOC 0021Z 243DEG 10KT 4004 8398
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
HickmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 27, 7:31 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 27, 7:31 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 731 PM EDT Fri Aug 27 2021 .SYNOPSIS... The heat and humidity will remain in place through the weekend along with daily shower and thunderstorm chances. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Showers and thunderstorms have developed across far northern and southern portions of the region, generally in the same areas that did not receive a lot of rain yesterday. Expect some additional development into the evening hours. Given the environment, heavy downpours will continue to be a possibility with storms that develop. There is a little more flow today than yesterday, however still have some flooding concerns if multiple storms move over the same area. In addition flow is a little less across the Scioto Valley, however expect coverage to be less across that location as well. As with other recent days, cannot rule out isolated damaging winds as we well. Linger some precipitation overnight. If this activity and associated cloud cover dissipates quicker than anticipated then fog will become an issues especially in river valley locations. Kept fog out of the forecast at this time. Lows overnight will be in the upper 60s to the lower 70s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Another day of heat and humidity will be in place for Saturday. Continued heat mention in the HWO. Have thunderstorms developing with a peak in the afternoon to early evening again. Outside of thunderstorm activity winds will be light and less than 10 knots. Lows Saturday night will again be in the upper 60s to lower 70s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... On Sunday morning, the overall weather pattern over the Ohio Valley will be largely unchanged from the preceding days -- with high pressure near the southeast coast, SSW flow into the region, and a continuation of warm and humid conditions. What will follow, through the rest of the extended forecast period, is a change to this pattern. This change will be driven by height falls over the Great Lakes, a cold front moving south into the region, and the eventual passage of whatever remains of Hurricane Ida. Sunday will be one last day of more-of-the-same, with highs around 90, heat indices in the mid to upper 90s, and a chance of spotty storm development. With no significant forcing mechanisms to speak of, PoPs will be kept in the chance category, with diurnal timing appearing most likely. On Monday, a cold front will move south toward the Ohio Valley, with decent model agreement that it will at least end up somewhere south of the Michigan border by late in the day. Although this front will be pivoting into a west-to-east orientation, there are signs that the environment just ahead of the front will be quite favorable for storm development -- generally uncapped surface-based instability, a source of forcing for initial storm development, and some increase in mid-level flow. PoPs have been put in the likely category for Monday, and there will probably be at least some degree of low-end severe or flooding threat to keep an eye out for. Confidence is low in any specifics, but the moist environment and frontal orientation suggest a heavy rain threat will be possible, and some degree of wind damage threat is almost impossible to rule out with this kind of instability. As the front stalls out over the area, and height falls occur, Hurricane Ida will also be moving north (and the northeast) into the TN/KY area on Tuesday. Several model runs are hinting at the potential for a swath of heavy rainfall near or just north of the track of the center of whatever is left of Ida, though it is not certain if that heavy rain threat will be within the ILN forecast area or not. Much of this will depend on the strength of the height falls (and developing troughing) that will adjust the mid-level steering /and/ forcing. For now, especially as this is on Day 5 / Day 6 of the forecast cycle, confidence is low in whatever may end up happening over the ILN forecast area. It is simply something to keep in mind as a possible weather story for the middle of next week. Once Ida has passed, there is fair model agreement in drier and cooler conditions later in the week -- with highs closer to 80 degrees than the 90+ values seen in recent days. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Scattered thunderstorms should dissipate shortly after 00z with loss of daytime heating. VFR will continue early tonight, before BR and FG reduce visibilities at LUK and ILN. Once we return to VFR Saturday morning, VCSH are expected Saturday afternoon. Winds staying below 10 knots from the south to southwest may gust much higher during convective episodes. OUTLOOK...Thunderstorms are possible through Tuesday. MVFR conditions possible Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...Hatzos AVIATION...Coniglio
Hazardous weather outlook, Aug 27, 4:10 AM EDT, 16 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 410 AM EDT Fri Aug 27 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-281000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 410 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Heat index values in the 95 to 100 degree range will be possible this afternoon. Scattered thunderstorms will be capable of producing heavy downpours and localized flooding this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values in the 95 to 100 degree range will be possible during the afternoon on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 27, 7:43 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
743 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG BUTLER 38.79N 84.37W
08/27/2021 PENDLETON KY 911 CALL CENTER
TREE DOWN ACROSS ROADWAY.
&&
CAMPBELLSpecial weather statement, Aug 27, 7:49 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
749 PM EDT Fri Aug 27 2021
OHZ043-280015-
Shelby OH-
749 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL SHELBY
COUNTY THROUGH 815 PM EDT...
At 749 PM EDT, a strong thunderstorm was located over Sidney. This
storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph, half inch hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Sidney, Anna, Botkins, Hardin, Port Jefferson, Maplewood, Newbern,
Mccartyville and Swanders.
This includes I-75 in Ohio between mile markers 88 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4036 8400 4020 8412 4028 8433 4040 8427
4046 8415
TIME...MOT...LOC 2349Z 125DEG 4KT 4032 8414
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ConiglioSpecial weather statement, Aug 27, 7:55 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Wilmington OH
755 PM EDT Fri Aug 27 2021
OHZ046-280030-
Delaware OH-
755 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL DELAWARE
COUNTY THROUGH 830 PM EDT...
At 755 PM EDT, a strong thunderstorm was located near Sunbury. This
storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph, half inch hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Westerville, Delaware, Powell, Sunbury, Polaris, Galena, Interstate
71 at US Route 36/State Route 37, Alum Creek State Park, Stratford,
Bellepoint, Leonardsburg, Kilbourne and Lewis Center.
This includes I-71 in Ohio between mile markers 122 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4037 8293 4036 8291 4026 8279 4013 8291
4014 8301 4019 8317 4023 8317 4042 8299
TIME...MOT...LOC 2355Z 125DEG 4KT 4023 8294
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ConiglioLocal storm report, Aug 27, 7:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG CORINTH 38.50N 84.56W
08/27/2021 GRANT KY 911 CALL CENTER
TREE KNOCKED DOWN
&&
CAMPBELLLocal storm report, Aug 27, 8:10 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
810 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG PATRIOT 38.84N 84.83W
08/27/2021 SWITZERLAND IN 911 CALL CENTER
TREE DOWN. TIME ESTIMATED BY RADAR.
&&
CAMPBELLSpecial weather statement, Aug 27, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
821 PM EDT Fri Aug 27 2021
OHZ052-053-280045-
Champaign OH-Clark OH-
821 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CHAMPAIGN AND NORTHWESTERN CLARK COUNTIES THROUGH 845 PM EDT...
At 821 PM EDT, a strong thunderstorm was located near St. Paris,
moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
St. Paris, Christiansburg, North Hampton, Tremont City, Thackery,
Millerstown, Westville, Terre Haute, State Route 41 at State Route
235 and Dialton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4019 8387 4002 8378 3996 8404 4003 8404
4008 8403 4012 8403
TIME...MOT...LOC 0021Z 243DEG 10KT 4004 8398
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HickmanThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:41 PM EDT | Special Weather Statement | ILN | Champaign | 34 min |
| Aug 27, 8:56 PM EDT | Special Weather Statement | ILN | Logan | 34 min |
| Aug 27, 9:37 PM EDT | Special Weather Statement | ILN | Logan | 23 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.